MAUDE Adverse Event Report: MICROVENTION INC. WEB; INTRASACCULAR FLOW DISRUPTION DEVICES

MICROVENTION INC. WEB; INTRASACCULAR FLOW DISRUPTION DEVICES
Model Number W5-7-4-MVI-3
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A portion of the device was stated to be available for return to the manufacturer for analysis.However, the device has not been returned.The alleged product issue could not be confirmed.If more information or the device is received at a later date, an investigation will be performed a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during treatment of an acom aneruysm with a web device, the web needed to be repositioned.The resheating of the web was difficult, but it was placed again, which was successful.The web device required six attempts to detach it.After the detachment, a small clot was observed at the proximal marker of the web.Aggrastat was administered.The patient was reported to be ¿well off.¿.
 
Additional Manufacturer Narrative
Items returned for evaluation: delivery system (pusher), microcatheter.Items not returned for evaluation: web implant, introducer, dispenser hoop, controller.The visual analysis of the returned items found the implant to be separated from delivery system, and the hypotube kinked at the distal section.The implant was not returned for evaluation.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching.The heater coil was not found to be stretched; however, it did exhibit signs of activation using a detachment controller.Further investigation found the brown lead wire broken at the distal solder joint.Tested the returned device with an in-house controller and gave red lights.The delivery system resistance was measured to be ol (spec= 66-78), which is out of specification due to the broken lead wire.The investigation of the returned web system found the hypotube kinked at the distal section and the brown lead wire broken at the distal solder joint.The implant was not returned for evaluation as it was eventually detached as described in the reported event.The device failed continuity and resistance testing.However, the heater coil pet and tether were found burnt, indicating that the device was activated using a detachment controller during the procedure; therefore, the breakage of the brown lead wire at the distal solder joint likely occurred post-activation.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher and lead wire damage, but the damage is consistent with the device experiencing forces over specification.The detachment controller used in the procedure was not returned, so the investigation could not determine if it had caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that during treatment of an acom aneurysm with a web device, the web needed to be repositioned.The resheating of the web was difficult, but it was placed again, which was successful.The web device required six attempts to detach it.After the detachment, a small clot was observed at the proximal marker of the web.Aggrastat was administered.The patient was reported to be ¿well off.¿.

Brand Name
WEB
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICES
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19969329
Report Number2032493-2024-00607
Device Sequence Number18383035
Product Code OPR
UDI-Device Identifier00842429110935
UDI-Public00842429110935
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-7-4-MVI-3
Device Catalogue NumberW5-7-4
Device Lot Number0000495182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale